MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; AUTOCLAVABLE RIGID TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; AUTOCLAVABLE RIGID TELESCOPE
Model Number WA4KL545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (omsc) reported the ultra, autoclavable rigid telescope has damaged lens.The customer reported problem was found at an unspecified event.No death or injury and no impact to patient or other has been reported to olympus.
 
Additional Manufacturer Narrative
The device was returned to the olympus repair center.The repair inspection confirmed the reported issue, broken rod lens in the optical system was found attributing to a blurry image.No other defects were noted.The cause of the damaged lens is unknown; however, the investigation is still in progress.If additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10) and to correct d5.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the event occurred due the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "ULTRA", 5.4 MM, 45°
Common Device Name
AUTOCLAVABLE RIGID TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16200472
Report Number9610773-2023-00269
Device Sequence Number14534727
Product Code GCJ
UDI-Device Identifier04042761082891
UDI-Public04042761082891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KL545
Device Catalogue NumberWA4KL545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown